topheader Welcome @ on Sat Oct 22 18:12:19 CEST 2016

Please login or use this form to contact us.

– last query –

Dr. Kurt Pagani
Dipl. Phys. ETH

Remarks on the critical points of solutions to some quasilinear elliptic equations of second order in the plane.
(English) Zbl 0808.35029
J. Math. Anal. Appl. 174, No.2, 518-527 (1993).

This paper adds new information concerning critical points of a solution u∈C 3 (Ω)∩C 1 (Ω ¯) of a semilinear elliptic equation Δu=f(u,∇u) in a two-dimensional bounded domain Ω, where f∈C 1 and f u ≥0. Under the assumption that the mapping ∇u/|∇u| is injective on ∂Ω, the number of critical points in Ω ¯ is finite and odd, and each critical point is nondegenerate. Especially, in a strictly convex domain Ω, u has exactly one critical point in Ω ¯ provided that u is constant and ∇u never vanishes on ∂Ω. The proof is based on a careful analysis of the nodal lines of directional derivatives of u, which seems peculiar to the two-dimensional case.

Reviewer: K.-I.Nagasaki (Minneapolis)

Cited in 3 Documents
35J60 Nonlinear elliptic equations
35B05 Oscillation, zeros of solutions, mean value theorems, etc. (PDE)
Keywords: critical points of a solution; semilinear elliptic equation; two- dimensional bounded domain

arXiv:1406.6958 [math-ph]

start.txt · Last modified: 2016/10/14 04:30 by admin
© 1998-2016, SciOS Scientific Operating Systems GmbH

Legal | Credits | Profile | Contact | Customer Login